Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 19, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at May 16, 2010, 11:57 AM CDT for Fentress County, Tennessee. It was in force for 98 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2010, 11:57 AM CDT (16:57 UTC)
- Expired
- May 16, 2010, 1:35 PM CDT
- In force
- 98 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Fentress County, TN
The radar
The Knoxville radar (KMRX), 134 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
606
WGUS54 KOHX 161657
FFWOHX
TNC049-162000-
/O.NEW.KOHX.FF.W.0019.100516T1657Z-100516T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1157 AM CDT SUN MAY 16 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FENTRESS COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF JAMESTOWN...
* UNTIL 300 PM CDT
* AT 1153 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALLARDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3628 8483 3627 8487 3625 8487 3618 8493
3630 8511 3657 8493 3643 8468
$$
212 follow-up statements
769
WGUS74 KOHX 161805
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
105 PM CDT SUN MAY 16 2010
TNC049-162000-
/O.CON.KOHX.FF.W.0019.000000T0000Z-100516T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FENTRESS TN-
105 PM CDT SUN MAY 16 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
FENTRESS COUNTY...
AT 101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JAMESTOWN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3628 8483 3627 8487 3625 8487 3618 8493
3630 8511 3657 8493 3643 8468
$$
21578
WGUS74 KOHX 161835
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
135 PM CDT SUN MAY 16 2010
TNC049-161844-
/O.CAN.KOHX.FF.W.0019.000000T0000Z-100516T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FENTRESS TN-
135 PM CDT SUN MAY 16 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR FENTRESS COUNTY...
THE STORM THAT BROUGHT HEAVY RAIN TO THE AREA EARLIER THIS AFTERNOON
HAS NOW MOVED OFF TO THE NORTHEAST. NO MORE IMMEDIATE THREAT OF
HEAVY RAIN IS INDICATED AT THIS TIME.
LAT...LON 3628 8483 3627 8487 3625 8487 3618 8493
3630 8511 3657 8493 3643 8468
$$
21What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 16, 9:54 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 16, 9:54 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 954 AM CDT SUN MAY 16 2010 .DISCUSSION...CURRENT RADAR TRENDS SHOW PRECIP LESSENING OVER THE SW QUAD OF THE MIDSTATE. MOVEMENT OF RADAR RETURNS SEEMS TO INDICATE A POSITION OVER CARROLL COUNTY FOR THE SFC/LOW LEVEL PRESSURE CENTER. THE LOW APPEARS TO BE MOVING SLOWLY EASTWARD. WILL CONTINUE THE FLASH FLOOD WATCH THROUGH 7 PM AND WILL ISSUE AN UPDATED WATCH BEFORE NOON. SATELLITE IMAGES SHOW A THINNING OF THE OF THE MID/UPPER CLOUDS OVER NRN MS. IF THE CLOUDINESS OVER THE SWRN PORTION DOES THIN OUT THEN THE ADDITIONAL SUNSHINE MAY BE ENOUGH TO RE- FIRE CONVECTION IN THIS AREA. CURRENT ZONE PACKAGE LOOKS FINE. && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TNZ005>011- 022>034-056>060-062-093-094. && JLM
Hazardous weather outlook, May 16, 5:39 AM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 539 AM CDT SUN MAY 16 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-171200- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 539 AM CDT SUN MAY 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE MID STATE. SOME HEAVY RAINFALL WILL OCCUR TODAY...ESPECIALLY NORTHWEST OF A LINE FROM LAWRENCEBURG TO COOKEVILLE. 1 TO 2 INCHES OF RAIN WILL FALL...WITH LOCALLY 2 TO 4 INCHES FROM HEAVIER DOWNPOURS. A FLASH FLOOD WATCH HAS BEEN POSTED FOR THE NORTHWEST TWO THIRDS OF THE MID STATE THROUGH 700 PM. ALSO...ISOLATED SEVERE STORMS MAY DEVELOP...WITH LARGE HAIL AND LOCALLY STRONG WINDS. THE RAIN AND THUNDERSTORMS WILL DECREASE IN COVERAGE AND INTENSITY BY TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED TODAY. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 13
In the hours before
Special weather statement, May 16, 11:35 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1135 AM CDT SUN MAY 16 2010 TNZ034-161715- FENTRESS- 1135 AM CDT SUN MAY 16 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FENTRESS COUNTY... AT 1130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES EAST OF MONTEREY...OR 15 MILES NORTH OF CROSSVILLE...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL BE NEAR... JAMESTOWN BY 1205 PM CDT. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:25 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 35 min |
| May 16, 4:04 AM CDT | Flash Flood Warning | OHX | Stewart | 3 hr |
| May 16, 4:06 AM CDT | Flash Flood Warning | OHX | Stewart | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.